Alert archive / Minnesota / Winter Storm Watches in 2013

Winter Storm Watch 2, NWS Twin Cities, MN

January 28, 201311 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Jan 28, 2013, 3:38 AM CST for 11 counties in Minnesota. It took effect at Jan 28, 2013, 3:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 28, 2013, 3:38 AM CST (09:38 UTC)
In effect from
Jan 28, 2013, 3:00 PM CST
Expired
Jan 28, 2013, 11:44 AM CST
In force
Issued by
NWS Twin Cities, MN

Counties Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 156 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WWUS43 KMPX 280938
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
338 AM CST MON JAN 28 2013

...MORE WINTRY WEATHER ON THE WAY...

.A WINTER STORM WATCH HAS BEEN ISSUED FOR PARTS OF CENTRAL AND
WEST CENTRAL MINNESOTA FROM LATE THIS AFTERNOON UNTIL TUESDAY
MORNING. A LOW PRESSURE SYSTEM MOVING NORTHEAST FROM THE CENTRAL
PLAINS WILL BRING FREEZING RAIN AND POTENTIALLY HEAVY SNOW TO THE
WATCH AREA LATE TODAY AND TONIGHT. THE PRECIPITATION IS EXPECTED
TO BEGIN AS FREEZING RAIN LATE THIS AFTERNOON AND THEN TRANSITION
TO SNOW DURING THE EVENING HOURS. A LIGHT COATING OF ICE IS POSSIBLE
ALONG WITH THE POTENTIAL FOR SNOWFALL REACHING 6 INCHES. THERE
REMAINS UNCERTAINTY ON THE LOCATION AND AMOUNT OF THE FREEZING
RAIN AND SNOW WITH THIS SYSTEM. MONITOR LATER STATEMENTS FOR
POSSIBLE ADVISORIES AND OR WARNINGS REGARDING THIS WEATHER
SYSTEM.

MNZ041>043-049-281745-
/O.CAN.KMPX.WW.Y.0003.000000T0000Z-130128T1200Z/
/O.NEW.KMPX.WS.A.0002.130128T2100Z-130129T1200Z/
DOUGLAS-TODD-MORRISON-STEARNS-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...ST. CLOUD
338 AM CST MON JAN 28 2013

...WINTER STORM WATCH IN EFFECT FROM 3 PM CST THIS AFTERNOON
THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM 3 PM CST THIS
AFTERNOON THROUGH LATE TONIGHT. THE WINTER WEATHER ADVISORY HAS
BEEN CANCELLED. 

* LOCATION: CENTRAL MINNESOTA.

* TIMING: LIGHT FREEZING RAIN DEVELOPING DURING THE LATE
  AFTERNOON...AND THEN TRANSITIONING TO SNOW IN THE EVENING. 

* MAIN IMPACT: ICE ACCUMULATION UP TO A TENTH OF AN INCH FOLLOWED
  BY SNOWFALL ACCUMULATION UP TO 6 INCHES POSSIBLE...RESULTING IN SLICK
  ROADS AND HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ044-045-050>053-059>063-068>070-WIZ014>016-023>028-281045-
/O.CAN.KMPX.WW.Y.0003.000000T0000Z-130128T1200Z/
MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-POLK-BARRON-
RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...PRINCETON...MORA...FOLEY...ELK RIVER...
CAMBRIDGE...CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
338 AM CST MON JAN 28 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER WEATHER ADVISORY. 

THE WINTRY PRECIPITATION HAS DIMINISHED SIGNIFICANTLY THIS
MORNING. HOWEVER...FOG...SOME OF IT DENSE...COMBINED WITH
TEMPERATURES NEAR THE FREEZING MARK MAY RESULT IN UNTREATED
SURFACES BEING SLIPPERY.

$$

MNZ047-048-054>057-064-281745-
/O.NEW.KMPX.WS.A.0002.130128T2100Z-130129T1200Z/
STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...GRANITE FALLS
338 AM CST MON JAN 28 2013

...WINTER STORM WATCH IN EFFECT FROM 3 PM CST THIS AFTERNOON
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM 3 PM CST THIS
AFTERNOON THROUGH LATE TONIGHT. 

* LOCATION: WEST CENTRAL MINNESOTA.

* TIMING: LIGHT FREEZING RAIN DEVELOPING DURING THE LATE
  AFTERNOON...AND THEN TRANSITIONING TO SNOW IN THE EVENING. 

* MAIN IMPACT: ICE ACCUMULATION UP TO A TENTH OF AN INCH FOLLOWED
  BY SNOWFALL ACCUMULATION UP TO 6 INCHES POSSIBLE...RESULTING IN SLICK
  ROADS AND HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

RAH
1 follow-up statement
832 
WWUS43 KMPX 281744
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 AM CST MON JAN 28 2013

.SINGIFICANT SNOW OR ICE ACCUMULATION IS NOT EXPECTED TO OCCUR
OVER WEST CENTRAL MINNESOTA. THEREFORE THE WINTER STORM WATCH HAS BEEN
CANCELLED.

MNZ041>043-047>049-054>057-064-281845-
/O.CAN.KMPX.WS.A.0002.130128T2100Z-130129T1200Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...GRANITE FALLS
1144 AM CST MON JAN 28 2013

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER STORM WATCH. 

SIGNIFICANT SNOW OR ICE ACCUMULATION IS NOT EXPECTED AT THIS TIME.


$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Jan 28, 2:06 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jan 28, 2:06 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
206 AM CST MON JAN 28 2013

.UPDATE...

CANCELLED THE WINTER WX ADVISORY ACROSS WEST CENTRAL THROUGH SOUTH
CENTRAL MN AND REPLACED IT WITH A DENSE FOG ADVISORY. MAY HAVE TO
INCLUDE MORE OF THE CWA IF CONDITIONS WORSEN IN THE WAKE OF THE
LIGHT PRECIPITATION.

&&

.DISCUSSION... /ISSUED 413 PM CST SUN JAN 27 2013

QUITE THE INTERESTING SYSTEM UNFOLDING ACROSS THE AREA TODAY WITH
INTENSE BAND OF SNOW WORKING ACROSS THE AREA THIS AFTERNOON WITHIN
A STRONG ZONE OF FGEN IN THE H7-H6 LAYER. AS THIS STRONGER AND
MORE PERSISTENT LIFT MOVED NORTH...THE AS ADVERTISED COLLAPSING OF
THE WARM NOSE BACK BELOW FREEZING ALLOWED THE EARLY INITIAL PUSH
OF FZRA/PL TO QUICKLY TRANSITION TO SNOW...AND QUITE THE
IMPRESSIVE SNOW IT HAS BEEN. WITHIN THE MAIN BAND OF SNOW...RATES
OF 1-2 INCHES PER HOUR HAVE BEEN QUITE COMMON. HERE AT THE OFFICE
IN CHANHASSEN...WE GOT ABOUT 2.5 INCHES OF BETWEEN ABOUT 130 AND
330. THAT WOULD BE MORE SNOW IN 2 HOURS THAN WE HAVE SEEN IN THE
REST OF THE MONTH COMBINED!

THIS BAND OF SNOW WILL BE QUICKLY MOVING EAST WITH THE FGEN...WITH
THE RAP SHOWING THE HEAVY SNOW SHOULD BE ALL BUT DONE IN THE TWIN
CITIES BY 00Z...WITH IT NOT LASTING MUCH PAST 3Z IN THE LADYSMITH
AREA. CURRENT GRIDS MAY NOT BE FAST ENOUGH IN CLEARING PRECIP OUT
THIS EVENING...BUT THAT CAN BE UPDATED THROUGH THE EVENING. WHAT
WILL BE TRICKY THOUGH...IS THAT AS THE MAIN PRECIP BATCH MOVES
THROUGH...HAVE SEEN EXTENSIVE DZ/FG REPORTS ACROSS ERN NEB AND IA
THAT WILL BE MOVING UP HERE THIS EVENING AND DO EXPECT A 2-4 HR
WINDOW OF FZDZ BEHIND THE MAIN PRECIP BEFORE WE ARE LEFT WITH WHAT
LOOKS TO BE A RATHER FOGGY NIGHT...WITH A DENSE FOG ADVY POSSIBLY
IN THE BOOKS...THOUGH WILL WAIT UNTIL WINTER WEATHER HEADLINES ARE
PULLED DOWN BEFORE ISSUING ANY DENSE FOG ADVISORIES. AS FOR THOSE
WINTER WEATHER HEADLINES...ONLY CHANGE WAS TO TRIM A FEW COUNTIES
OFF THE ADVY ON THE NW END WHERE PRECIP FAILED TO REACH AND MNDOT
CONTINUES TO ADVERTISE GOOD TRAVEL CONDITIONS. DOUBT WE WILL HIT
WINTER STORM WARNING CRITERIA FOR ANY ONE SPECIFIC TYPE OF
PRECIPITATION /0.25 INCH OF FZRA AND 6 INCHES OF SNOW/...BUT THE
COMBO OF A TENTH OF AN INCH OF FZRA BEING TOPPED WITH 3 TO 5
INCHES OF SNOW WARRANTS KEEPING THE WARNING GOING...THOUGH WOULD
SUSPECT IT CAN BE PULLED BEFORE 6Z.

WILL GET A BREAK IN THE PRECIP MOST OF THE DAY MONDAY...BEFORE THE
MAIN TROUGH CURRENTLY ACROSS THE ROCKIES BEGINS PROGRESSING ACROSS
THE PLAINS. WHAT WILL MAKE THIS PRECIP EVENT DIFFICULT FROM THE
P-TYPE PERSPECTIVE IS THAT AS TODAYS PRECIP MOVES OUT...THE WARM
NOSE WILL MOVE BACK IN...WITH ANOTHER MELTING LAYER IN PLACE
MONDAY AFTERNOON AS THIS NEXT SYSTEM MOVES IN. MAIN SFC LOW IS
FORECAST TO GO FROM NW KS MONDAY AFTERNOON TO THE U.P. OF MICH BY
TUESDAY AFTERNOON. ALL MODELS SHOWING TWO BATCHES OF PRECIP WITH
THIS SYSTEM. LLJ WARM SECTOR PRECIP LOOKS TO STAY WELL SE OF THE
AREA...WHILE ANOTHER INTENSE BAND OF FGEN INDUCED SNOW MOVES
ACROSS WRN INTO NE MN. WITH THIS SIGNAL...UPPED POPS TO THE
CATEGORICAL RANGE IN THE NW CWA MONDAY NIGHT...WITH 2-3 INCHES OF
SNOW UP IN THE MORRIS/ALEX AREA. CONFIDENCE ON PRECIP OCCURRENCE
ACROSS THE REST OF THE AREA IS A BIT LOWER AS THESE TWO BATCHES OF
PRECIP SPLIT THE AREA...BUT WHATEVER HAPPENS MONDAY NIGHT WITH
PRECIP IN THE ERN 2/3RDS OF THE CWA...FORECAST SOUNDINGS AGAIN SAY
THE P-TYPE WILL BE RA OR FZRA DEPENDING ON THE SFC TEMP.

AFTER NEARLY STEADY TEMPERATURES TODAY THROUGH TUESDAY...THE
ENCROACHMENT OF ANOTHER ARCTIC HIGH FOR THE END OF THE WEEK WILL
LEAD TO A SIGNIFICANT COOL DOWN STARTING TUESDAY NIGHT. WILL SEE
STRONG CAA ALL DAY WEDNESDAY RIGHT THROUGH WEDNESDAY NIGHT AS HIGH
PRESSURE GOES FROM THE DAKOTAS OVER TO THE KANSAS CITY AREA BY
FRIDAY MORNING. WILL SEE ANOTHER HEALTHY SURGE OF COLD BEHIND THIS
SYSTEM...WITH H85 TEMPS BY THURSDAY AGAIN BACK BETWEEN 25 C AND
30 C BELOW ZERO. THIS WILL GIVE MUCH OF THE MN CWA ANOTHER SHOT AT
SEEING SUB ZERO HIGHS THURSDAY AFTERNOON.

FOR FRIDAY THROUGH THE WEEKEND...A MODERATION IN TEMPERATURES IS
EXPECTED AS A CLIPPER SLIDES ACROSS NRN MN AND WI FRI
NIGHT/SATURDAY. MAY SEE A QUICK 1-2 INCHES OF SNOW OUT OF THIS
WITH CURRENT INDICATIONS BEING THAT THE BEST CHANCE FOR
ACCUMULATING SNOW WILL BE NORTH OF I-94.

&&

.AVIATION... /06Z TAF ISSUANCE/

NOT MUCH PRECIP REMAINING...BUT FOG WILL BE A CONCERN COME MORNING
AT MOST OF THE TAF SITES...ESPECIALLY THOSE IN MN. DENSE FOG WITH
1/4SM OR LESS HAS BEEN SLOWLY ADVECTING EASTWARD OUT OF THE
DAKOTAS. KAXN/KRWF AND EVEN KSTC SHOULD SEE LIFR VIS BY
SUNRISE...HAVE ALSO INCLUDED IFR FOG IN EASTERN MN AND WESTERN
WI...BUT DIDN'T GO 1/4SM YET. WINTRY MIX CHANGING OVER TO SNOW
EXPECTED TO FROM WEST TO EAST ACROSS AREA LATE THIS AFTERNOON INTO
THE EVENING. REGARDLESS...SHOULD BE IFR ALL DAY AND NIGHT.

KMSP...

STILL POTENTIAL FOR 1/4SM DENSE FOG AT SOME POINT LATE IN THE
MORNING...BUT PLAYED IT A LITTLE CONSERVATIVE AT THE AIRPORT FOR
NOW. HOWEVER...HIGH CONFIDENCE IN IFR ALL DAY...BUT THERE
SHOULDN'T BE ANY NEW PRECIP UNTIL THIS EVENING. PRECIP COULD
ARRIVE AS EARLY AS THE LAST HALF OF THE EVENING COMMUTE...BUT MORE
LIKELY WILL HOLD OFF UNTIL THE LATE EVENING AND COME IN AS A
WINTRY MIX BEFORE CHANGING OVER TO SNOW LATE TONIGHT.

/OUTLOOK FOR KMSP/

TUE...MVFR/IFR CONDITIONS IN THE MORNING...MVFR CIGS BY AFTERNOON.
CHC -SN IN THE MORNING. NW WIND 5-10KT.
WED...MVFR CIGS. NW WIND 15G25KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR BLUE EARTH-
     BROWN-CHIPPEWA-FARIBAULT-FREEBORN-GOODHUE-KANDIYOHI-LAC QUI
     PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-POPE-REDWOOD-
     RENVILLE-RICE-SIBLEY-STEELE-STEVENS-SWIFT-WASECA-WATONWAN-
     YELLOW MEDICINE.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     ANOKA-BENTON-CARVER-CHISAGO-DAKOTA-DOUGLAS-HENNEPIN-ISANTI-
     KANABEC-MILLE LACS-MORRISON-RAMSEY-SCOTT-SHERBURNE-STEARNS-
     TODD-WASHINGTON-WRIGHT.

WI...WINTER WEATHER ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST.
     CROIX.

&&

RAH/MPG/CLF
Hazardous weather outlook, Jan 27, 7:48 PM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
748 PM CST SUN JAN 27 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
290200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
748 PM CST SUN JAN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT. OCCASIONAL
LIGHT SNOW AND FREEZING DRIZZLE WILL MAKE TRAVEL DIFFICULT. SOME
LIGHT ICE ACCUMULATIONS ARE POSSIBLE.

AREAS OF DENSE FOG WILL DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL LOW PRESSURE WAVES WILL PUSH THROUGH THE REGION MONDAY
INTO TUESDAY...CONTINUING THE CHANCES FOR FREEZING RAIN...SLEET
AND SNOW. THE PRECIPITATION WILL EVENTUALLY END AS ALL SNOW BY
TUESDAY. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHTER BUT IT
MAY BE ENOUGH TO CAUSE TRAVEL CONCERNS...ESPECIALLY ACROSS WESTERN
MINNESOTA WHERE THE HEAVIEST PRECIPITATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AND
ICING AMOUNTS TO THE NATIONAL WEATHER SERVICE.

BORGHOFF

In the hours before

Local storm report, Jan 27, 10:56 PM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1056 PM CST SUN JAN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     SNOW             ST LOUIS PARK           44.95N 93.36W
01/27/2013  M2.8 INCH        HENNEPIN           MN   TRAINED SPOTTER

&&

LS
Local storm report, Jan 27, 11:10 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1110 PM CST SUN JAN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     SNOW             1 S SHAKOPEE            44.76N 93.48W
01/27/2013  M3.2 INCH        SCOTT              MN   TRAINED SPOTTER

&&

LS
Local storm report, Jan 28, 2:06 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
206 AM CST MON JAN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     SNOW             LAUDERDALE              45.00N 93.21W
01/27/2013  M3.0 INCH        HENNEPIN           MN   TRAINED SPOTTER

0444 PM     SNOW             EAST FARMINGTON         45.25N 92.70W
01/27/2013  M3.0 INCH        POLK               WI   TRAINED SPOTTER

0428 PM     SNOW             MAHTOMEDI               45.06N 92.96W
01/27/2013  M3.0 INCH        WASHINGTON         MN   TRAINED SPOTTER

1130 PM     SNOW             WACONIA                 44.85N 93.79W
01/27/2013  M1.9 INCH        CARVER             MN   NWS EMPLOYEE

1200 AM     SNOW             MINNEAPOLIS             44.96N 93.27W
01/28/2013  M3.0 INCH        HENNEPIN           MN   OFFICIAL NWS OBS

            MEASURED AT MSP INTERNATIONAL AIRPORT.

1200 AM     SNOW             ST CLOUD                45.55N 94.17W
01/28/2013  M0.9 INCH        STEARNS            MN   OFFICIAL NWS OBS

&&

SPD
Local storm report, Jan 28, 2:07 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
207 AM CST MON JAN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             EAU CLAIRE              44.82N 91.49W
01/27/2013  M2.1 INCH        EAU CLAIRE         WI   OFFICIAL NWS OBS

&&

SPD
Local storm report, Jan 28, 2:15 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
215 AM CST MON JAN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     SNOW             ST PAUL                 44.95N 93.10W
01/27/2013  M2.0 INCH        RAMSEY             MN   TRAINED SPOTTER

            0.10 INCH OF ICE

0428 PM     SNOW             MAHTOMEDI               45.06N 92.96W
01/27/2013  M3.0 INCH        WASHINGTON         MN   TRAINED SPOTTER

0431 PM     SNOW             NORTH ST PAUL           45.01N 93.00W
01/27/2013  M2.5 INCH        RAMSEY             MN   TRAINED SPOTTER

0444 PM     SNOW             EAST FARMINGTON         45.25N 92.70W
01/27/2013  M3.0 INCH        POLK               WI   TRAINED SPOTTER

0500 PM     SNOW             1 SE CHASKA             44.81N 93.59W
01/27/2013  M3.0 INCH        CARVER             MN   COCORAHS

0500 PM     SNOW             JIM FALLS               45.05N 91.27W
01/27/2013  E1.8 INCH        CHIPPEWA           WI   TRAINED SPOTTER

0500 PM     SNOW             EDEN PRAIRIE            44.85N 93.46W
01/27/2013  M3.0 INCH        HENNEPIN           MN   TRAINED SPOTTER

0507 PM     SNOW             LAUDERDALE              45.00N 93.21W
01/27/2013  M3.0 INCH        HENNEPIN           MN   TRAINED SPOTTER

0508 PM     SNOW             RAMSEY                  45.26N 93.45W
01/27/2013  M3.0 INCH        ANOKA              MN   TRAINED SPOTTER

0530 PM     SNOW             1 SW EDINA              44.88N 93.37W
01/27/2013  M2.0 INCH        HENNEPIN           MN   COCORAHS

0542 PM     SNOW             FOREST LAKE             45.28N 92.99W
01/27/2013  M2.8 INCH        WASHINGTON         MN   TRAINED SPOTTER

0542 PM     SNOW             BLOOMINGTON             44.83N 93.32W
01/27/2013  M1.9 INCH        HENNEPIN           MN   TRAINED SPOTTER

0555 PM     SNOW             DURAND                  44.63N 91.96W
01/27/2013  M2.3 INCH        PEPIN              WI   TRAINED SPOTTER

0623 PM     SNOW             CREDIT RIVER            44.68N 93.37W
01/27/2013  M1.7 INCH        SCOTT              MN   TRAINED SPOTTER

0632 PM     SNOW             BURNSVILLE              44.76N 93.28W
01/27/2013  M1.8 INCH        DAKOTA             MN   TRAINED SPOTTER

0754 PM     SNOW             WINTHROP                44.54N 94.36W
01/27/2013  M2.0 INCH        SIBLEY             MN   TRAINED SPOTTER

0759 PM     SNOW             8 S HILLMAN             45.89N 93.89W
01/27/2013  M1.0 INCH        MORRISON           MN   TRAINED SPOTTER

0830 PM     SNOW             PLYMOUTH                45.02N 93.46W
01/27/2013  M2.3 INCH        HENNEPIN           MN   NWS EMPLOYEE

0846 PM     SNOW             MENOMONIE               44.89N 91.91W
01/27/2013  M3.7 INCH        DUNN               WI   TRAINED SPOTTER

0850 PM     SNOW             BLAINE                  45.17N 93.21W
01/27/2013  M3.4 INCH        ANOKA              MN   TRAINED SPOTTER

0930 PM     SNOW             1 SE FRIDLEY            45.07N 93.24W
01/27/2013  M3.2 INCH        ANOKA              MN   COCORAHS

0940 PM     SNOW             RICE LAKE               45.50N 91.74W
01/27/2013  M5.2 INCH        BARRON             WI   TRAINED SPOTTER

1018 PM     SNOW             ST LOUIS PARK           44.95N 93.36W
01/27/2013  M2.8 INCH        HENNEPIN           MN   TRAINED SPOTTER

1029 PM     SNOW             LAKEVILLE               44.68N 93.24W
01/27/2013  M2.0 INCH        DAKOTA             MN   TRAINED SPOTTER

1101 PM     SNOW             1 S SHAKOPEE            44.76N 93.48W
01/27/2013  M3.2 INCH        SCOTT              MN   TRAINED SPOTTER

1126 PM     SNOW             MONTICELLO              45.30N 93.80W
01/27/2013  M1.7 INCH        WRIGHT             MN   TRAINED SPOTTER

1130 PM     SNOW             WACONIA                 44.85N 93.79W
01/27/2013  M1.9 INCH        CARVER             MN   NWS EMPLOYEE

1200 AM     SNOW             EAU CLAIRE              44.82N 91.49W
01/28/2013  M2.1 INCH        EAU CLAIRE         WI   OFFICIAL NWS OBS

1200 AM     SNOW             MINNEAPOLIS             44.96N 93.27W
01/28/2013  M3.0 INCH        HENNEPIN           MN   OFFICIAL NWS OBS

            MEASURED AT MSP INTERNATIONAL AIRPORT.

1200 AM     SNOW             ST CLOUD                45.55N 94.17W
01/28/2013  M0.9 INCH        STEARNS            MN   OFFICIAL NWS OBS

1240 AM     SNOW             INVER GROVE HEIGHTS     44.83N 93.06W
01/28/2013  M2.6 INCH        DAKOTA             MN   TRAINED SPOTTER

0108 AM     SNOW             CLEAR LAKE              45.25N 92.27W
01/28/2013  M3.5 INCH        POLK               WI   TRAINED SPOTTER

&&

SPD
Local storm report, Jan 28, 2:19 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
219 AM CST MON JAN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     SNOW             GLENCOE                 44.77N 94.15W
01/27/2013  M1.0 INCH        MCLEOD             MN   TRAINED SPOTTER

&&

SPD

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 1:48 AM CSTDense Fog AdvisoryMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more10 hr
Jan 28, 3:16 PM CSTDense Fog AdvisoryMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 33 more15 hr
Jan 28, 3:32 PM CSTWinter Weather AdvisoryMPXDouglas, Stevens, Todd14 hr
Jan 28, 3:32 PM CSTFreezing Rain AdvisoryMPXAnoka, Benton, Brown, Carver, Chippewa, Chisago and 26 more17 hr

Nearby

Winter Storm Watches in Minnesota, 2013Every winter storm watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.